MAUDE Adverse Event Report: BARD ACCESS SYSTEMS NIAGARA DIALYSIS CATHETER KIT 13.5F X 15CM (SHORT-TERM) (DUAL-LUMEN); CATHETER, HEMODIALYSIS, NON-IMPLANTED

BARD ACCESS SYSTEMS NIAGARA DIALYSIS CATHETER KIT 13.5F X 15CM (SHORT-TERM) (DUAL-LUMEN); CATHETER, HEMODIALYSIS, NON-IMPLANTED
Model Number 5593150
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.The device has not been returned to the manufacturer for evaluation.A lot history review (lhr) review is not possible, as no manufacturing lot number has been provided by the complainant.
 
Event or Problem Description
It was report that a patient was receiving crrt, with a prismaflex circuit ,through the niagara double lumen catheter.The catheter was apparently in the right internal jugular site.The crrt machine allegedly started drawing in air at the access site.The nurse checked the connection of the crrt set, all tubing, and the connection at the site of the catheter.It was stated that the machine continued to draw in air through the access site.The nurse replaced the crrt set and examined the set for any connection issues or fault in the tubing.No alleged faults were found, no connections appeared faulty.Crrt was restarted, and ran smoothly for approx.15 minutes, when air started to be drawn in from the access, at the lumen of the catheter.The nurse allegedly observed air bubbling coming from inside the catheter.The crrt treatment had to be stopped and the niagara catheter was removed.On 11-apr-18 additional information: there was no injury to the patient as the nurse acted to prevent any injury.The air was captured by the aeration chamber in the crrt tubing.Further air entered the system and crrt was discontinued.The catheter was removed.No replacement was done.The patient¿s crrt treatment was ended.

Brand Name
NIAGARA DIALYSIS CATHETER KIT 13.5F X 15CM (SHORT-TERM) (DUAL-LUMEN)
Common Device Name
CATHETER, HEMODIALYSIS, NON-IMPLANTED
Manufacturer (Section D)
BARD ACCESS SYSTEMS
605 n. 5600 w.
salt lake city UT 84116
MDR Report Key7467278
Report Number3006260740-2018-00826
Device Sequence Number13495882
Product Code MPB
UDI-Device Identifier00801741045561
UDI-Public(01)00801741045561
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K030268
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source user facility
Initial Reporter Occupation Health Professional
Type of Report Initial
Report Date (Section B) 04/26/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number5593150
Device Catalogue Number5593150
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date04/26/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1